MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M006192132090
Medical Device Problem Codes Bent (1059); Kinked (1339); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and the expiration date are unknown.However, the complainant reported that the device was not expired.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ ultra stent was removed from the ureter, during a planned ureteral stent removal procedure performed on (b)(6) 2018.It was reported that the stent was implanted for about two weeks prior to removal.The stent was previously implanted as pretreatment for a procedure on the upside ureter stone.According to the complainant, during the removal procedure, the physician noticed on x ray that the stent appeared to be kinked and torn.The stent was reported to have ripped during removal.The entire stent was removed.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be ¿no complication¿.
 
Additional Manufacturer Narrative
A polaris ultra was received for analysis.A visual analysis of the returned device, found that the stent was ripped/torn at 4.5cm from the bladder pigtail proximal section.No other anomalies were noted.The complaint of the stent being ripped/torn was confirmed.It is most likely that during the procedure the device could have been manipulated, since the failures found are issues that could have been generated by excessive manipulation of the device by the user, also interaction with other devices might have impacted the integrity of the device.Therefore the most probable cause of this complaint is operational context, probably due to anatomical/procedural factors encountered during the procedure, performance was limited.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was removed from the ureter, during a planned ureteral stent removal procedure performed on (b)(6) 2018.It was reported that the stent was implanted for about two weeks prior to removal.The stent was previously implanted as pretreatment for a procedure on the upside ureter stone.According to the complainant, during the removal procedure, the physician noticed on x ray that the stent appeared to be kinked and torn.The stent was reported to have ripped during removal.The entire stent was removed.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be ¿no complication¿.

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7449233
Report Number3005099803-2018-01215
Device Sequence Number16586633
Product Code FAD
UDI-Device Identifier08714729124436
UDI-Public08714729124436
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006192132090
Device Catalogue Number192-132-09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1